MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTR03
Medical Device Problem Code Optical Distortion (3000)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: unknown.Event description: linked complaints: (b)(4).Communication between applied medical territory manager and cd team member via email on 14oct24: i just received a complaint from a surgeon saying that using cfr03 or ctr03 it is not possible to focus on tissue during penetration, so the very idea of optical trocar is lost.He uses a 5 mm [brand] optical system.He says that he had no problem with a [brand] but only with our devices.Additional information was received by an applied medical representative via patient complaint form on 14oct24: a complaint has come from a surgeon that it is not possible to focus on the tissue using cfr03 or ctr03 with a 5mm [brand] optics.The trocars worked well except the issue with focusing at tissue during penetration and was not taken care of after surgery.Note - this complaint is not regarding a special occasion but a general complaint from the surgeon.Communication between applied medical territory manager and cd team member via email on 15oct24: i finally managed to get hold of the surgeon on phone, and it seems like it is not really a compliant but a solvable issue due to the combination of trocar/camera.First, he is the only surgeon in the hospital using optical first access (the rest is using insufflation needle or minilaparotomy) explaining why they have used the trocars for a decade without any optical issues.Secondly, he has only had problems using a [brand] 5mm angled optics with manual focus but will now try with other brands/models to see if things work differently.The exact problem is that when focusing he cannot turn quite enough to get full focus.(he also had tried with some liquid in the trocar but with no difference.) he thought that maybe there are add-on-lenses to the camera that can change the focus limits ¿ if so that could help.Additional information was received by an applied medical representative via email on 18oct24: please note that there was not a specific event and therefore not a specific date or procedure.When he informed me, it was very unclear, but i started a complaint just in case.When i managed to reach him on the phone, i understood that it was a general complaint (from this surgeon only) ¿ using the [brand]optics during first entrance with a cfr03 or ctr03 he was not able to manually turn the focus knob enough to really reach tissue focus.He said he had tried (not on our advice but on his own) to fill the trocar with liquid (saline?) but with the same result.He managed to safely establish pneumoperitoneum anyway and used the devices during the procedures with no other issues.He will now try other optics to see if the result is the same or not.There was no auto focus the problem was that manual focusing was not possible to reach focus on tissue.As the surgeon explained ¿when turning focus knob to max that is not enough to have focus on tissue, i would need a bit more turning possibility¿.The surgeon confirmed he has the same problem with both models cfr03 and ctr03.Type of intervention: continues the surgery.Patient status: patient is fine.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.A historical trend analysis and review of production records was performed, and no trends were identified.[correction] sections d1.Brand name and g4.Premarket identification have been updated.
 
Event or Problem Description
Procedure performed: unknown.Event description: linked complaints: (b)(4) (report id: 2027111-2024-1022135735), (b)(4) (report id: 2027111-2024-00882).Communication between applied medical territory manager and cd team member via email on 14oct24: i just received a complaint from a surgeon saying that using cfr03 or ctr03 it is not possible to focus on tissue during penetration, so the very idea of optical trocar is lost.He uses a 5 mm [brand] optical system.He says that he had no problem with a [brand] but only with our devices.Additional information was received by an applied medical representative via patient complaint form on 14oct24: a complaint has come from a surgeon that it is not possible to focus on the tissue using cfr03 or ctr03 with a 5mm [brand] optics.The trocars worked well except the issue with focusing on tissue during penetration and was not taken care of after surgery.Note - this complaint is not regarding a special occasion but a general complaint from the surgeon.Communication between applied medical territory manager and cd team member via email on 15oct24: i finally managed to get hold of the surgeon on phone, and it seems like it is not really a compliant but a solvable issue due to the combination of trocar/camera.First, he is the only surgeon in the hospital using optical first access (the rest is using insufflation needle or minilaparotomy) explaining why they have used the trocars for a decade without any optical issues.Secondly, he has only had problems using a [brand] 5mm angled optics with manual focus but will now try with other brands/models to see if things work differently.The exact problem is that when focusing he cannot turn quite enough to get full focus.(he also had tried with some liquid in the trocar but with no difference.) he thought that maybe there are add-on-lenses to the camera that can change the focus limits ¿ if so, that could help.Additional information was received by an applied medical representative via email on 18oct24: please note that there was not a specific event and therefore not a specific date or procedure.When he informed me, it was very unclear, but i started a complaint just in case.When i managed to reach him on the phone, i understood that it was a general complaint (from this surgeon only) ¿ using the [brand] optics during first entrance with a cfr03 or ctr03 he was not able to manually turn the focus knob enough to really reach tissue focus.He said he had tried (not on our advice but on his own) to fill the trocar with liquid (saline?) but with the same result.He managed to safely establish pneumoperitoneum anyway and used the devices during the procedures with no other issues.He will now try other optics to see if the result is the same or not.There was no auto focus the problem was that manual focusing was not possible to reach focus on tissue.As the surgeon explained ¿when turning focus knob to max that is not enough to have focus on tissue, i would need a bit more turning possibility¿.The surgeon confirmed he has the same problem with both models cfr03 and ctr03.Type of intervention: continues the surgery.Patient status: patient is fine.

Brand Name
KII OPTICAL ACCESS SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20510522
Report Number2027111-2024-00881
Device Sequence Number8559455
Product Code GCJ
UDI-Device Identifier00607915123482
UDI-Public00607915123482
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTR03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown